Pau d'arco has some potentially serious side effects. Some of the chemicals in pau d'arco, such as hydroquinone, are known to be toxic. High doses taken internally may cause liver and kidney damage. In animal studies, birth defects and deaths occurred among rats whose mothers were given lapachol during pregnancy. Pau d'arco should be avoided, especially by women who are pregnant or breastfeeding.
Even low doses of pau d'arco can cause dizziness, nausea, vomiting, and diarrhea and can interfere with blood clotting. The resulting bleeding can cause anemia. In addition, pau d'arco, when taken by mouth, can interact with aspirin and blood-thinning medications, further increasing the risk of bleeding. It may also increase the risk of bleeding in people with hemophilia or other clotting disorders.
I think this would explain your symptoms better than die-off. Usually it takes more than 24 hours for die-off to happen anyway.